New, Betaseron, and depressed

New members should feel free to introduce themselves here

New, Betaseron, and depressed

Postby dizzybrunette » Sun Aug 10, 2008 5:18 pm

Hi. I'm new, just started Betaseron with Betaject, my belly is bruised and my mood is crappy. I read all these technical posts and I think 'what'? Do I really have this? I don't know what my vitamin count is, don't recall how many lesions I have (memory issues), don't get tingling or burning in my legs, didn't get a baseline liver enzyme count...Flailing around...
User avatar
dizzybrunette
Newbie
 
Posts: 1
Joined: Sat Aug 09, 2008 2:00 pm

Advertisement

Postby cheerleader » Sun Aug 10, 2008 7:03 pm

Hey dizzy,
a bit overwhelmed? So sorry you find yourself newly diagnosed. First step, deep breath. You can only take one day at a time.

Ask your neuro for copies of all your test results, blood test, MRI report, whatever they got. Keep a file for yourself. Maybe you were already tested for B12 levels or viruses, in order to make dx exclusions. Don't be afraid to call and ask questions. Especially if you're questioning your diagnosis.

Start thinking about our life...your daily activities, what you eat and drink, how you live. How can you take control and make life a healthier, healing experience. Giving yourself good nutrition and exercise is a great start. Get rid of as many stressors and annoyances as possible.

MS is unbelievably confusing for patients and doctors. You are certainly not alone in being overwhelmed. Reading on these boards gave me and my husband a place to start in comprehending his new reality.
best to you-
AC
Husband dx RRMS 3/07
dx dual jugular vein stenosis (CCSVI) 4/09
http://ccsviinms.blogspot.com
User avatar
cheerleader
Family Elder
 
Posts: 5094
Joined: Mon Sep 10, 2007 2:00 pm
Location: southern California

Postby tt89 » Fri Aug 15, 2008 8:21 pm

Hi DB,
I'm newly diagnosed too. Started the new year with MS. I was originally on Betaseron but I became very ill on it. Side affects got the best of me.

Have your Vit D level checked because I was in such severe pain and didn't even realize (and I'm a Nurse..the worst kind of patient) that low Vit D can cause great pain. My level was below 7. It was awful. I was placed on an Rx for Vit D. 50,000 IU's twice a week. My latest blood draw showed my level being at 50. This helped me alot.

If I can be of any help, do not hesitate to let me know. I'm new at this too and even with being a Nurse. I was clueless to MS.

I wish you good days....
T~
Forgot to mention I'm on Copaxone now. I could not tolerate the Betaseron but there are others that can.
User avatar
tt89
Family Member
 
Posts: 97
Joined: Tue Aug 12, 2008 2:00 pm
Location: USA

Postby Wendigo » Sun Aug 31, 2008 10:41 am

DB: I've been on Betaseron since around January of this year. The belly was a very, very painful shot area for me and one Beta nurse told me just to not use it. I asked about using the upper hip area and she said that was fine, but with my weak hands I've yet to be able to do this.

Everything with this darn disease is so fluid - now the belly shots don't hurt me but my leg shots are painful for days.

I will never think of the shots as no big deal or nothing. I haven't had an "attack" since the Betaseron, but I also really don't know if I wouldn't have had one even without the Betaseron. Guess I'm just not willing to take that chance.

I wasn't able to get the hang of the auto injector for the Betaseron.

I have found it is important, for me anyway, to get the needle exactly straight into the skin and to make sure the alcohol is totally dry. As my hands get weaker and weaker it's harder and harder to hold the needle steady but moving the needle around seems to make for sorer injection sites. I try to keep my eyes on the needle in my skin rather than watching the "plunger" go down.
User avatar
Wendigo
Family Elder
 
Posts: 137
Joined: Fri Jan 11, 2008 3:00 pm


Return to Introductions

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service